Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 19, 2016, 7:35 PM CDT for Randall County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 19, 2016, 8:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
County Randall County, TX
The radar
The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
085
WWUS84 KAMA 200035
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT FRI AUG 19 2016
TXZ016-017-200100-
RANDALL TX-DEAF SMITH TX-
735 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND
NORTHWESTERN RANDALL COUNTIES UNTIL 800 PM CDT...
AT 735 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF WILDORADO...OR 15 MILES SOUTHEAST OF VEGA...MOVING
EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UMBARGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3496 10236 3513 10238 3519 10219 3518 10203
3495 10198
TIME...MOT...LOC 0035Z 262DEG 10KT 3506 10229
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:28 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 19, 6:28 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 628 PM CDT FRI AUG 19 2016 .AVIATION... An area of thunderstorms may track southeast and affect the DHT TAF site at the start of this forecast. Winds could gust to 45 knots with these storms. Other isolated storms near the AMA TAF site should fall apart with sunset. Another round of showers and thunderstorms may affect the DHT and GUY TAF sites overnight in association with a cold front. Northeast winds will gust to 25 to 30 knots with this front as it moves southward across the panhandles. The winds will gradually decrease toward Saturday afternoon. IFR cigs are also expected to fill in behind the front and they should decrease by around mid day on Saturday. && .PREV DISCUSSION... /Issued 321 PM CDT FRI AUG 19 2016/ SHORT TERM (Tonight Through Saturday)... Latest surface observations continue to show some surface boundary setting up across the bottom two row of counties in the Texas Panhandle. With dewpoint temperatures in the lower to mid 60s across the southern TX Panhandle, in-conjunction with SBCAPE around 2000 J/kg, some convection well out ahead of the main cold front may develop along a secondary surface boundary. Latest run of the NAM/HRRR shows convection firing along and south of the boundary, especially across the SE TX Panhandle in-conjunction with DCAPE around 1200 J/Kg will provide an elevated chance of strong to near severe wind gusts possible with these thunderstorms. Other convection may develop in the NW panhandles as convection development in the high terrain of New Mexico moves east in the 700 hPa mean flow. These storms across the far western OK Panhandle and NW TX Panhandle show low severe potential at this time. However, severe weather cannot be completely ruled out with H500 temps between -7C to -9C along with better bulk shear values between 25-30 kts as we go further into the afternoon which can support some further vertical ascent and some organized convection. More widespread thunderstorms are possible as the main cold front across the central plains makes its way south toward our region. Latest model guidance shows the timing of the cold front starting across the northern parts of the region around 02-03Z Saturday and reaching the southern TX Panhandle by 05-07Z Saturday. As the front moves south across the region, in its wake, winds will shift to the north with gusts over 20 kts possible. Convection along the cold front itself may produce some thunderstorms near severe criteria with gusty winds being the main threat. As we go past 12Z Saturday, conditions will improve across the Panhandles as the main cold front will be moving south of our region. High temperatures as we go into Saturday will range from upper 70s to lower 80s. LONG TERM (Saturday Night Through Friday)... Looks like the cold front will stall somewhere from NE Texas south into Cen TX and back NW into NM as the main upr trough moves east across the great lakes Sat-Sun. That said, sometimes convection along the boundary will push stalling fronts further south into TX than models think this time of year. Low level should winds will turn SE by Sunday across the Panhandles allowing the onset of moisture recovery. A decent southern stream trough will move into CA by Monday with srly flow increasing and aiding in moisture transport on Monday. Models show enough increase in moisture and instability for storms on Monday, but not sure how much I am buying that. Kept 20 pops across the SE third per model blends for now. Influence of the upr trough approaching from the west will increase Tue-Wed. Current forecast show better POPS on WED assoc w/ this system, however timing remains in question and latest model trends seem to have sped things up somewhat. Either way, it appears the trough will provide a good chance for storms somewhere in the Tue-Wed timeframe across the area. Similar to today, it appears we may see an initial weak front in the area followed by a stronger secondary frontal boundary assoc more with a NRN stream trough dropping into the NRN plains on Tue. There is very little confidence in the forecast beyond Wednesday as models are not in good agreement wrt timing of the second stronger front and arrival of drier air from the north. This has led to a broadbrush of slt chc to low end chc POPs in model blend forecasts Thu-Fri as additional vort maxes moves into the region from the WNW, however POPs strongly depend on how much drying occurs in the wake of the Tue-Wed upr trough and fronts. If drying is too significant, the disturbances will pass with little fan-fair. After seeing above normal temps all summer, the recent below normal trend in high temps is expected to continue except perhaps Tue ahead of the next front and upper systems. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/3
Hazardous weather outlook, Aug 19, 3:48 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT FRI AUG 19 2016 OKZ001>003-TXZ001>020-200900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY HAZARDS. SOME STORMS MAY ALSO PRODUCE LOCALIZED HEAVY RAINFALL WITH ISOLATED 1 TO 2 INCH TOTALS POSSIBLE IN SHORT PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS MAY DEVELOP SATURDAY ACROSS THE SOUTHERN SECTIONS OF THE TEXAS PANHANDLE AND ALSO SUNDAY AFTERNOON ACROSS THE WESTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. CHANCES FOR THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA THROUGH THURSDAY, HOWEVER THE BEST CHANCE FOR STORMS WILL OCCUR TUESDAY AND WEDNESDAY. THERE MAY BE SOME POTENTIAL FOR ISOLATED SEVERE STORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION MAINLY ACROSS THE EASTERN SECTIONS OF THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Aug 19, 4:44 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT FRI AUG 19 2016
TXZ013-018-192245-
ARMSTRONG TX-CARSON TX-
444 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG AND
SOUTHERN CARSON COUNTIES UNTIL 545 PM CDT...
AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WASHBURN...OR 8 MILES SOUTHWEST OF PANHANDLE...
MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND GROOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3520 10159 3536 10151 3542 10109 3512 10109
3504 10111
TIME...MOT...LOC 2144Z 291DEG 12KT 3526 10147
LGSpecial weather statement, Aug 19, 5:25 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT FRI AUG 19 2016
TXZ001-192300-
DALLAM TX-
525 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM COUNTY UNTIL 600
PM CDT...
AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLAYTON...MOVING EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEXLINE AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3650 10304 3650 10262 3647 10248 3617 10250
3605 10294 3606 10304
TIME...MOT...LOC 2224Z 292DEG 24KT 3651 10309
LGSpecial weather statement, Aug 19, 5:34 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CDT FRI AUG 19 2016 TXZ020-192300- COLLINGSWORTH TX- 534 PM CDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLINGSWORTH COUNTY UNTIL 600 PM CDT... AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LUTIE...OR 10 MILES NORTH OF WELLINGTON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUTIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3490 10025 3509 10024 3518 10000 3479 10000 TIME...MOT...LOC 2234Z 272DEG 23KT 3500 10016 LG
Special weather statement, Aug 19, 6:02 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT FRI AUG 19 2016
TXZ020-192345-
COLLINGSWORTH TX-
602 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLINGSWORTH COUNTY
UNTIL 645 PM CDT...
AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF WELLINGTON...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON AND DODSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3475 10024 3477 10031 3503 10012 3503 10000
3475 10000
TIME...MOT...LOC 2301Z 293DEG 13KT 3486 10010
LGSpecial weather statement, Aug 19, 6:48 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT FRI AUG 19 2016 TXZ016-017-200015- RANDALL TX-DEAF SMITH TX- 648 PM CDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DEAF SMITH AND WESTERN RANDALL COUNTIES UNTIL 715 PM CDT... AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DAWN...OR 13 MILES WEST OF CANYON...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANYON...UMBARGER...BUFFALO LAKE AND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3482 10220 3499 10228 3515 10200 3483 10180 TIME...MOT...LOC 2347Z 248DEG 15KT 3493 10216 LG
Special weather statement, Aug 19, 7:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT FRI AUG 19 2016
TXZ016-017-200100-
RANDALL TX-DEAF SMITH TX-
735 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND
NORTHWESTERN RANDALL COUNTIES UNTIL 800 PM CDT...
AT 735 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF WILDORADO...OR 15 MILES SOUTHEAST OF VEGA...MOVING
EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UMBARGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3496 10236 3513 10238 3519 10219 3518 10203
3495 10198
TIME...MOT...LOC 0035Z 262DEG 10KT 3506 10229
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:35 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson, Potter, Randall | 55 min |
| Aug 19, 8:44 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Aug 19, 8:57 PM CDT | Special Weather Statement | AMA | Ochiltree | 63 min |
| Aug 19, 9:52 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb, Roberts | 53 min |
| Aug 19, 10:14 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 4 hr |
| Aug 20, 4:00 AM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.